Alert archive / Oklahoma / Tornado Warnings in 2009
Tornado Warning 34, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 13, 2009, 6:48 PM CDT for 4 counties in Oklahoma. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 6:48 PM CDT (23:48 UTC)
- Expired
- May 13, 2009, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 72 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 6:54 PM CDT | TORNADO | 6 E Lamont, OK | TORNADO DEVELOPED OVER OPEN COUNTRY AND MOVED VERY LITTLE. NO DAMAGE REPORTED. PRELIMINARY RATING EF0. |
| May 13, 6:54 PM CDT | TORNADO | 9 S Nardin, OK | RELAYED VIA STORM SPOTTERS AND SEVERAL BROADCAST MEDIA OUTLETS. |
| May 13, 7:05 PM CDT | HAIL 1.25 | 8 W Tonkawa, OK | QUARTER TO HALF DOLLAR SIZED HAIL. |
| May 13, 7:20 PM CDT | TSTM WND DMG | 2 S Billings, OK | TIME IS APPROXIMATE. REPORT OF TREES AND POWER LINES DOWNED TO THE SOUTH OF BILLINGS BY 2.25 MILES. NO OTHER INFORMATION AVAILABLE. |
| May 13, 7:20 PM CDT | TORNADO | 2 S Billings, OK | RADAR DATA AND DAMAGE REPORTS INDICATE THE TORNADO DEVELOPED ABOUT 2 MILES SOUTH OF BILLINGS AND MOVED EAST SOUTHEAST. TREES AND POWER LINES WERE DAMAGED. PRELIMINARY RATING IS EF1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -565 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 132348 TOROUN OKC047-053-071-103-140030- /O.NEW.KOUN.TO.W.0034.090513T2348Z-090514T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 648 PM CDT WED MAY 13 2009 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA... SOUTHEASTERN GRANT COUNTY IN NORTHERN OKLAHOMA... SOUTHWESTERN KAY COUNTY IN NORTHERN OKLAHOMA... NORTHWESTERN NOBLE COUNTY IN NORTHERN OKLAHOMA... * UNTIL 730 PM CDT * AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF NARDIN...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BILLINGS...NARDIN AND TONKAWA. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. && LAT...LON 3665 9708 3639 9746 3666 9756 3682 9745 TIME...MOT...LOC 2347Z 316DEG 16KT 3670 9748 $$
4 follow-up statements
000 WWUS54 KOUN 132355 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 655 PM CDT WED MAY 13 2009 OKC047-053-071-103-140030- /O.CON.KOUN.TO.W.0034.000000T0000Z-090514T0030Z/ GARFIELD OK-NOBLE OK-KAY OK-GRANT OK- 655 PM CDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN GRANT...SOUTHWESTERN KAY...NORTHWESTERN NOBLE AND NORTHEASTERN GARFIELD COUNTIES... AT 655 PM CDT...DOPPLER RADAR AND STORM SPOTTERS OBSERVED A TORNADO 9 MILES SOUTH OF NARDIN...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BILLINGS...NARDIN AND TONKAWA. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. && LAT...LON 3665 9708 3639 9746 3666 9756 3682 9745 TIME...MOT...LOC 2355Z 331DEG 14KT 3667 9749 $$
000 WWUS54 KOUN 140006 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT WED MAY 13 2009 OKC047-053-071-103-140030- /O.CON.KOUN.TO.W.0034.000000T0000Z-090514T0030Z/ GARFIELD OK-NOBLE OK-KAY OK-GRANT OK- 706 PM CDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN GRANT...SOUTHWESTERN KAY...NORTHWESTERN NOBLE AND NORTHEASTERN GARFIELD COUNTIES... AT 706 PM CDT...A WEAKENING TORNADO WAS DETECTED BY DOPPLER RADAR 10 MILES NORTH OF BILLINGS...MOVING SOUTHEAST AT 15 MPH. THOUGH THIS TORNADO WAS WEAKENING...ADDITIONAL TORNADOES MAY FORM. * LOCATIONS IN THE WARNING INCLUDE BILLINGS...NARDIN AND TONKAWA. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER. && LAT...LON 3665 9708 3639 9746 3666 9756 3682 9745 TIME...MOT...LOC 0006Z 331DEG 14KT 3666 9748 $$
000 WWUS54 KOUN 140010 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 710 PM CDT WED MAY 13 2009 OKC047-053-071-103-140030- /O.CON.KOUN.TO.W.0034.000000T0000Z-090514T0030Z/ GARFIELD OK-NOBLE OK-KAY OK-GRANT OK- 710 PM CDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN GRANT...SOUTHWESTERN KAY...NORTHWESTERN NOBLE AND NORTHEASTERN GARFIELD COUNTIES... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF DEVELOPING ROTATION THAT MAY FORM A TORNADO NEAR BILLINGS ...MOVING SOUTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BILLINGS...NARDIN AND TONKAWA. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. && LAT...LON 3665 9708 3639 9746 3666 9756 3682 9745 TIME...MOT...LOC 0009Z 339DEG 11KT 3654 9747 $$
000 WWUS54 KOUN 140013 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 713 PM CDT WED MAY 13 2009 OKC047-053-071-103-140030- /O.CON.KOUN.TO.W.0034.000000T0000Z-090514T0030Z/ GARFIELD OK-NOBLE OK-KAY OK-GRANT OK- 713 PM CDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN GRANT...SOUTHWESTERN KAY...NORTHWESTERN NOBLE AND NORTHEASTERN GARFIELD COUNTIES... AT 714 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR NEAR BILLINGS...MOVING SOUTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BILLINGS. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 213. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. && LAT...LON 3672 9748 3661 9714 3639 9746 3666 9756 TIME...MOT...LOC 0014Z 339DEG 11KT 3653 9746 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 13, 6:32 PM CDT, 16 minutes earlier.
Area forecast discussion, May 13, 6:32 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT WED MAY 13 2009
.AVIATION...
/0Z TAFS/... A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION
TONIGHT. THUNDERSTORMS WILL DEVELOP NEAR THE FRONT BECOMING
WIDESPREAD AND MOVING ACROSS THE AREA. HOWEVER... KGAG/KWWR WILL
MOST LIKELY REMAIN DRY. THUNDERSTORMS WILL SHIFT SE OF MOST TAF
SITES THURSDAY MORNING.
MAXWELL
&&
.PREV DISCUSSION... /ISSUED 313 PM CDT WED MAY 13 2009/
DISCUSSION...ANTICIPATING AN ACTIVE EVENING OF SEVERE WEATHER AND
HEAVY RAIN. FOR THE FIRST TIME IN MANY DAYS...THE ENTIRE REGION WAS
IN THE WARM SECTOR RELATIVE TO THE FRONTAL ZONE THAT HAS BEEN
OSCILLATING ACROSS THE REGION IN RECENT WEEKS. MOISTURE WAS
DEEP...WITH MIDDLE TO UPPER 60S DEWPOINTS COMMON. THE MAXIMUM IN MID
LEVEL TEMPERATURES AND CAP STRENGTH HAD MOVED OUT OVER THE
DRYLINE...MAKING THUNDERSTORMS DEVELOPMENT LESS LIKELY IN WESTERN
OKLAHOMA AND NORTH TEXAS COMPARED TO YESTERDAY. BASED ON SATELLITE
AND UPPER AIR ANALYSES...AND A CONSISTENT MODEL SIGNAL...WE DO
ANTICIPATE THE CAP WILL WEAKEN ALONG THE COLD FRONT. STORMS WILL
DEVELOP THIS EVENING FROM NORTH CENTRAL INTO AT LEAST CENTRAL
OKLAHOMA...WITH A LOWER CHANCE FARTHER SOUTHWEST.
THE NAM HAS BEEN REMARKABLY CONSISTENT IN ITS RUNS OVER THE PAST 48
HOURS OR MORE. IT PLACES A STRONG MAXIMUM IN PRECIPITATION OVER
CENTRAL OKLAHOMA AFTER DARK TONIGHT...PERHAPS SIGNALING WHERE
THUNDERSTORM OUTFLOW WILL MEET WITH THE LOW LEVEL JET DURING ITS
MAXIMUM INTENSITY. THE CENTRAL AND SOUTHERN PORTIONS OF OUR FLASH
FLOOD WATCH LOOK WELL WARRANTED...ALTHOUGH THE MAXIMUM COULD ALSO
OCCUR A LITTLE FARTHER EAST DEPENDING ON CAP STRENGTH. THE FAR
NORTHERN PORTION OF THE FLOOD WATCH WILL SEE THE STRONGEST ACTIVITY
EARLY THIS EVENING...BUT THERE IS A SECOND TROUGH ANALYZED AT
700-500 MB...THAT WILL SUPPORT SCATTERED REDEVELOPMENT OF HIGHER
BASED THUNDERSTORMS ACROSS NORTHERN OKLAHOMA AFTER MIDNIGHT.
WE HAVE ALSO ISSUED A WIND ADVISORY FOR THE OVERNIGHT PERIOD IN
WESTERN OKLAHOMA. MODELS DEPICT A 50 KNOT...NORTHERLY LOW LEVEL JET
BEHIND THE COLD FRONT. COLD ADVECTION SYNCED WITH STEEP LOW LEVEL
LAPSE RATES WILL LIKELY BRING WINDS TO THE SURFACE FOR AT LEAST A
FEW HOURS. THE EVENT COULD BE MARGINAL...BUT WOULD RATHER COVER IT
IN ANTICIPATION...TO LIGHTEN THE WORKLOAD FOR THE BUSY EVENING SHIFT.
IN THE WAKE OF ACTIVITY TONIGHT...WIDESPREAD CLOUDS WILL FILL THE
FRONTAL ZONE AND EXPAND BACK NORTHWARD ON THURSDAY. THIS SHOULD KEEP
TEMPERATURES IN THE 60S TO LOW 70S. FARTHER SOUTH...THE FRONT IS
FORECAST TO STALL NEAR THE RED RIVER. ALTHOUGH WE MAINTAIN LOW RAIN
CHANCES THURSDAY AND THURSDAY NIGHT...THE CAP WILL BE REBOUNDING
FROM THE SOUTHWEST...AND UPPER SUPPORT WILL BE MINIMAL OR SLIGHTLY
NEGATIVE FOR SUSTAINING THUNDERSTORMS.
FRIDAY THEN LOOKS VERY SIMILAR TO TODAY...IN THAT THE WARM FRONT
WILL LIFT NORTH...ALLOWING TEMPERATURES AND INSTABILITY TO
INCREASE...JUST BEFORE ANOTHER COLD FRONT ARRIVES FROM LATE IN THE
DAY THROUGH FRIDAY NIGHT. ANOTHER ROUND OF STRONG THUNDERSTORMS IS
POSSIBLE. THIS COULD BE THE FINAL IN OUR SERIES OF SYSTEMS...
HOWEVER...AS STRONGER...DRIER HIGH PRESSURE BUILDS DOWN THE FRONT
RANGE OF THE ROCKIES AND INTO THE SOUTHERN PLAINS LATER THIS WEEKEND.
PREV DISCUSSION... /ISSUED 1234 PM CDT WED MAY 13 2009/
AVIATION...
MOSTLY CLEAR SKIES EXPECTED AT ALL SITES THROUGH THIS AFTERNOON.
WINDS WILL SHIFT TO THE NORTHWEST BY 13/1900 AT BOTH KWWR AND
KGAG. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL BE
PUSHING NORTH TO SOUTH... BEGINNING WITH KPNC BY 14/0000 AND BY
14/0200 AFFECTING KOKC...KOUN...KCSM...KLAW. VISIBILITIES WILL BE
GREATLY REDUCED BY +TSRA AND GR IS POSSIBLE WITH ANY
THUNDERSTORM.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 58 71 64 84 / 70 20 20 10
HOBART OK 57 75 64 86 / 40 10 10 20
WICHITA FALLS TX 63 80 69 88 / 30 20 10 10
GAGE OK 47 76 60 83 / 30 10 10 30
PONCA CITY OK 56 71 60 80 / 70 20 30 20
DURANT OK 68 83 68 88 / 40 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ006>008-
011>013-017>020-023>032-040-042-043.
WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR OKZ009>011-014>017-021-
022.
TX...NONE.
&&
09/25/25Hazardous weather outlook, May 13, 6:08 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED MAY 13 2009
OKZ004>048-050>052-TXZ083>090-141100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
608 PM CDT WED MAY 13 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PARTS OF NORTH CENTRAL AND CENTRAL OKLAHOMA. SURROUNDING THE
MODERATE RISK... IS A SLIGHT RISK AREA THAT ENCOMPASSES THE
REMAINDER OF WESTERN AND SOUTHERN OKLAHOMA AND MOST OF WESTERN NORTH
TEXAS.
LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST AND NORTH OF A LINE
EXTENDING FROM ALVA... TO WEATHERFORD... TO LINDSAY... TO ADA. THE
SLIGHT RISK AREA COVERS WESTERN AND SOUTHERN OKLAHOMA AND MOST OF
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH
TONIGHT.
IMPACTS...
LARGE... DAMAGING HAIL UP TO BASEBALL SIZE...ESPECIALLY EARLY THIS
EVENING. DAMAGING WIND GUSTS TO 75 MPH WILL ALSO BE POSSIBLE.
TORNADOES WILL ALSO BE POSSIBLE...MAINLY WITH STORMS THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM N
THROUGH TONIGHT.
DISCUSSION...
A COLD FRONT MOVING SOUTH THIS EVENING IS PROVIDING SUFFICIENT LIFT
FOR THUNDERSTORMS IN THE VERY UNSTABLE AIRMASS. THUNDERSTORMS WILL CONTINUE
TO DEVELOP NEAR THE FRONT AS IT APPROACHES INTERSTATE 40 DURING THE
EVENING. THROUGH THE NIGHT THUNDERSTORMS WILL EVOLVE INTO A LARGE
COMPLEX THAT WILL MOVE CENTRAL...SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.
WIND SPEEDS MAY BE ADEQUATE OVER THE NORTHERN HALF OF OKLAHOMA TO
SUPPORT SUPERCELL THUNDERSTORMS... WHICH COULD BE ENHANCED BY THE
LOW LEVEL WIND SHEAR NEAR THE COLD FRONT. IT IS THESE THUNDERSTORMS
THAT COULD PRODUCE A TORNADO.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL RESULT IN FLOODING OR PONDING OF WATER
ALONG STREAMS AND IN OTHER LOW-LYING AREAS. THE GREATEST THREAT OF
FLOODING IS IN CENTRAL AND SOUTHERN OKLAHOMA WHERE THE GROUND
REMAINS NEARLY SATURATED FROM PREVIOUS RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY. THE CHANCE OF
THUNDERSTORMS WILL INCREASE FRIDAY NIGHT AND SATURDAY AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH STORMS THAT
FORM ALONG THE FRONT FRIDAY NIGHT AND SATURDAY. THIS MAY RESULT
IN FLOODING OR PONDING OF WATER ALONG STREAMS AND IN OTHER LOW-LYING
AREAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM THURSDAY.In the hours before
Local storm report, May 13, 4:02 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 4 ESE ERICK 35.19N 99.80W
05/12/2009 M62.00 MPH BECKHAM OK MESONET
0900 PM TSTM WND GST 1 W ERICK 35.21N 99.88W
05/12/2009 E70.00 MPH BECKHAM OK TRAINED SPOTTER
TWO INCH DIAMETER TREE LIMBS WERE DOWNED FROM ONE MILE
WEST OF ERICK TO ERICK.
0900 PM HAIL 10 SW QUANAH 34.19N 99.87W
05/12/2009 E0.88 INCH HARDEMAN TX LAW ENFORCEMENT
NEAR THE LAZY U RANCH
0909 PM HAIL ERICK 35.21N 99.87W
05/12/2009 E1.25 INCH BECKHAM OK LAW ENFORCEMENT
QUARTER TO HALF DOLLAR HAIL.
0920 PM TSTM WND GST 1 NE ELK CITY 35.41N 99.40W
05/12/2009 M59.00 MPH BECKHAM OK AWOS
ELK CITY AIRPORT
0925 PM TSTM WND DMG 5 WSW ELK CITY 35.38N 99.49W
05/12/2009 BECKHAM OK TRAINED SPOTTER
SIGNS WERE BLOWN DOWN ONTO INTERSTATE 40 NEAR EXIT 26.
WEST BOUND LANES WERE CLOSED DUE TO SIGNS ON THE ROADWAY.
0935 PM HAIL 2 W CROWELL 33.98N 99.76W
05/12/2009 E2.75 INCH FOARD TX LAW ENFORCEMENT
0940 PM TSTM WND DMG 1 ENE FOSS 35.46N 99.16W
05/12/2009 WASHITA OK TRAINED SPOTTER
THE STRONG WINDS CAUSED AN 18-WHEELER TO JACKNIFE ON
INTERSTATE 40, BLOCKING ALL LANES OF TRAFFIC. THE WINDS
WERE ESTIMATED OF AT LEAST 60 MPH.
0943 PM HAIL 1 N CROWELL 34.00N 99.72W
05/12/2009 E2.50 INCH FOARD TX STORM CHASER
0945 PM TSTM WND GST 3 S ALTUS 34.59N 99.33W
05/12/2009 M59.00 MPH JACKSON OK MESONET
0955 PM TSTM WND GST 4 S TIPTON 34.44N 99.14W
05/12/2009 M60.00 MPH TILLMAN OK MESONET
0958 PM HAIL 2 S CHILLICOTHE 34.23N 99.51W
05/12/2009 E1.00 INCH HARDEMAN TX AMATEUR RADIO
1015 PM FLOOD 7 N CHILLICOTHE 34.36N 99.51W
05/12/2009 HARDEMAN TX AMATEUR RADIO
WATER OVER THE ROADWAY
1026 PM HAIL HOLLISTER 34.34N 98.87W
05/12/2009 E0.88 INCH TILLMAN OK EMERGENCY MNGR
1035 PM TSTM WND GST 2 ENE CHATTANOOGA 34.44N 98.62W
05/12/2009 M66.00 MPH COMANCHE OK FIRE DEPT/RESCUE
1127 PM HAIL CYRIL 34.90N 98.20W
05/12/2009 E1.00 INCH CADDO OK AMATEUR RADIO
1132 PM TSTM WND GST 3 NW CHICKASHA 35.07N 97.99W
05/12/2009 M58.00 MPH GRADY OK AWOS
CHICKASHA AIRPORT
1150 PM NON-TSTM WND GST 1 W KINGFISHER 35.86N 97.95W
05/12/2009 M59.00 MPH KINGFISHER OK MESONET
WIND GUSTS OVER 50 MPH BETWEEN 1145 PM AND 1210 AM.
1230 AM NON-TSTM WND GST 5 WNW EL RENO 35.56N 98.04W
05/13/2009 M57.00 MPH CANADIAN OK MESONET
NUMEROUS WIND GUSTS OVER 50 MPH BETWEEN 1215 AM AND 115
AM.
1243 AM NON-TSTM WND GST 2 S GUTHRIE 35.85N 97.42W
05/13/2009 M61.00 MPH LOGAN OK ASOS
AT GUTHRIE-EDMOND REGIONAL AIRPORT /KGOK/.
1255 AM NON-TSTM WND GST 5 W YUKON 35.49N 97.82W
05/13/2009 M55.00 MPH CANADIAN OK AWOS
AT PAGE AIRPORT /KRCE/.
0110 AM NON-TSTM WND DMG 4 SW EDMOND 35.61N 97.52W
05/13/2009 OKLAHOMA OK AMATEUR RADIO
POWER LINES REPORTED DOWNED ALONG MEMORIAL ROAD BETWEEN
SANTA FE AVENUE AND WESTERN AVENUE.
0124 AM NON-TSTM WND GST 2 WNW WARR ACRES 35.53N 97.65W
05/13/2009 M74.00 MPH OKLAHOMA OK ASOS
AT WILEY POST AIRPORT /KPWA/.
0130 AM NON-TSTM WND DMG 5 NW OKLAHOMA CITY 35.53N 97.56W
05/13/2009 OKLAHOMA OK EMERGENCY MNGR
ROOF DAMAGE TO APARTMENTS NEAR NORTHWEST EXPRESSWAY AND
MAY AVENUE. TIME UNKNOWN.
0130 AM NON-TSTM WND DMG 5 NNW WARR ACRES 35.59N 97.65W
05/13/2009 OKLAHOMA OK EMERGENCY MNGR
TREE BLOWN ONTO CAR NEAR NORTHWEST 122ND AND COUNCIL.
TIME UNKNOWN.
0135 AM NON-TSTM WND GST 2 ENE SPENCER 35.53N 97.34W
05/13/2009 M58.00 MPH OKLAHOMA OK MESONET
NUMEROUS WIND GUSTS ABOVE 50 MPH BETWEEN 125 AM AND 220
AM.
0135 AM NON-TSTM WND GST 6 N OKLAHOMA CITY 35.55N 97.51W
05/13/2009 M59.00 MPH OKLAHOMA OK MESONET
NUMEROUS WIND GUSTS ABOVE 50 MPH BETWEEN 105 AM AND 2 AM.
0150 AM NON-TSTM WND GST 4 W OKLAHOMA CITY 35.47N 97.58W
05/13/2009 M50.00 MPH OKLAHOMA OK MESONET
&&
DEWSpecial weather statement, May 13, 5:43 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 PM CDT WED MAY 13 2009 OKZ007-132300- GRANT OK- 543 PM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF RENFROW AT 543 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 13, 5:46 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 546 PM CDT WED MAY 13 2009 OKZ011-132300- MAJOR OK- 546 PM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF FAIRVIEW AT 546 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN MAJOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, May 13, 6:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL NARDIN 36.81N 97.45W
05/13/2009 E1.75 INCH KAY OK PUBLIC
HAIL UP TO GOLF BALL SIZE JUST BEGAN FALLING WITHIN THE
PAST FEW MINUTES.
&&
LAMERSLocal storm report, May 13, 6:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 ENE CARRIER 36.49N 97.98W
05/13/2009 E1.00 INCH GARFIELD OK TRAINED SPOTTER
0637 PM HAIL 1 NW ENID 36.41N 97.89W
05/13/2009 E1.25 INCH GARFIELD OK EMERGENCY MNGR
&&
DWILLIAMLocal storm report, May 13, 6:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 5 NNE HITCHCOCK 36.04N 98.31W
05/13/2009 E0.88 INCH BLAINE OK TRAINED SPOTTER
&&
DWILLIAMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 64 min |
| May 12, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 59 min |
| May 12, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 62 min |
| May 12, 9:26 PM CDT | Areal Flood Advisory | OUN | Beckham, Washita | 3 hr |
| May 12, 9:31 PM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| May 12, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 63 min |
| May 12, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 64 min |
| May 12, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman | 63 min |
| May 13, 1:12 AM CDT | High Wind Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 108 min |
| May 13, 11:40 AM CDT | Flash Flood Watch | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 28 more | 18 hr |
| May 13, 2:56 PM CDT | Wind Advisory | OUN | Beckham, Blaine, Custer, Dewey, Ellis, Major and 3 more | 10 hr |
| May 13, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 38 min |
| May 13, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Garfield, Kingfisher, Major | 52 min |
| May 13, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| May 13, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Garfield, Kingfisher, Logan, Major and 1 more | 64 min |
Nearby
Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.